MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERMAFIX ENHANCED; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERMAFIX ENHANCED; STAPLE, IMPLANTABLE
Catalog Number 0113120
Medical Device Problem Codes Mechanical Problem (1384); Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a ventral hernia repair procedure on (b)(6) 2022, the patient was implanted with an unknown mesh fixated using a bard/davol permafix fixation device.As reported, counter pressure was applied on the target area while fixating the implant into the tissue and the handle (trigger) was able to be pulled completely.It was reported that the fastener has no firing force and the mesh cannot be fixated into the tissue.It was reported that fasteners were loose and removed from the patient body.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the permafix fixation device didn't fixate the mesh.There was no reported patient injury.At this time the sample has not been provided for review.A video of the device was provided and evaluated.Review of the video provided shows an unknown user actuating the device outside of an or setting onto a table top.The user is slowly pulling on the trigger and deploying a fastener with no issue.However, during the dry deployment it was shown that the user was not using a complete and continuous stroke in the video to deploy as per the ifu.Based on the information provided and investigation performed, the root cause of the reported event cannot be determined.The instructions-for-use (ifu) for the permafix fixation device prescribes the proper method for use of this device for proper fastener delivery and includes "place the tip of the permafix fixation system at the desired location perpendicular (90 degree angle) to the mesh or tissue and apply adequate pressure.Different types of mesh may require different amounts of counterpressure.Adjust angle and counterpressure appropriately." if/when sample is received and evaluated, a supplemental mdr will be submitted.Note, the date of event is provided as a best estimate (b)(6) 2022) based on the reported event.Not returned.

Brand Name
PERMAFIX ENHANCED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15410353
Report Number1213643-2022-00619
Device Sequence Number20582775
Product Code GDW
UDI-Device Identifier00801741016721
UDI-Public(01)00801741016721
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number0113120
Device Lot NumberHUFN1882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown